Alert archive / Hawaii / Wind Advisories in 2008
Wind Advisory 11, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Apr 29, 2008, 11:00 AM HST for Hawaii County, Hawaii. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2008, 11:00 AM HST (21:00 UTC)
- Expired
- Apr 30, 2008, 3:32 PM HST
- In force
- 29 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 9.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 292100 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1100 AM HST TUE APR 29 2008 ...WIND ADVISORY FOR THE SUMMITS OF MAUNA LOA AND MAUNA KEA THROUGH 6 PM THIS AFTERNOON... .STRONG AND GUSTY SOUTHEAST WINDS ARE BEING REPORTED AT THE SUMMITS OF MAUNA LOA AND MAUNA KEA. THESE WINDS WILL DIMINISH THIS EVENING... HIZ028-300400- /O.NEW.PHFO.WI.Y.0011.080429T2100Z-080430T0400Z/ BIG ISLAND SUMMITS- 1100 AM HST TUE APR 29 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... THE SOUTHEAST WINDS ARE BEING ENHANCED BY A LOW ALOFT WEST OF THE STATE. WINDS ARE EXPECTED TO BE 30 TO 35 MPH WITH GUSTS TO OVER 40 MPH THROUGH LATE THIS AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DEJESUS
3 follow-up statements
000 WWHW70 PHFO 300132 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST TUE APR 29 2008 ...WIND ADVISORY FOR THE SUMMITS OF MAUNA LOA AND MAUNA KEA THROUGH 6 AM WEDNESDAY... .STRONG AND GUSTY SOUTHEAST WINDS ARE BEING REPORTED AT THE SUMMITS OF MAUNA LOA AND MAUNA KEA. THESE WINDS WILL DIMINISH EARLY WEDNESDAY... HIZ028-301445- /O.EXT.PHFO.WI.Y.0011.000000T0000Z-080430T1600Z/ BIG ISLAND SUMMITS- 332 PM HST TUE APR 29 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWHW70 PHFO 301339 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 339 AM HST WED APR 30 2008 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS... .WINDS ACROSS THE BIG ISLAND SUMMITS WILL BE ENHANCED TODAY BETWEEN AN UPPER LEVEL LOW WEST OF THE STATE AND AN UPPER LEVEL RIDGE EAST OF THE STATE. WIND SPEEDS WILL SLOWLY DIMINISH THROUGH THE DAY. HIZ028-010245- /O.EXT.PHFO.WI.Y.0011.000000T0000Z-080501T0400Z/ BIG ISLAND SUMMITS- 339 AM HST WED APR 30 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. SOUTHEAST WINDS OF 20 TO 30 MPH WILL CONTINUE TODAY. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BRAVENDER
000 WWHW70 PHFO 010132 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST WED APR 30 2008 ...WIND ADVISORY CANCELLED... .WINDS OVER THE BIG ISLAND SUMMITS HAVE SUBSIDED BELOW ADVISORY LEVELS. HIZ028-010245- /O.CAN.PHFO.WI.Y.0011.000000T0000Z-080501T0400Z/ BIG ISLAND SUMMITS- 332 PM HST WED APR 30 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS WILL REMAIN IN THE 15 TO 25 MPH RANGE OVERNIGHT WITH A FEW GUSTS TO 35 MPH CAN BE EXPECTED THROUGH THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Apr 29, 10:00 AM HST, 1 hour earlier.
Area forecast discussion, Apr 29, 10:00 AM HST, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST TUE APR 29 2008 .SYNOPSIS... HIGH PRESSURE WILL DOMINATE NORTHEAST OF THE STATE. TRADE WINDS WILL STRENGTHEN SLIGHTLY THROUGH WEDNESDAY...BRINGING INCREASED SHOWERS MAINLY TO WINDWARD SLOPES. HIGH CLOUDS WILL COVER THE ISLANDS AT TIMES THROUGH THE FIRST HALF OF THE WEEK. && .DISCUSSION... A FAMILY OF UPPER TROUGHS ABOUT WEST AND SOUTHWEST OF THE STATE IS SWEEPING A MASS OF HIGH CLOUDS OVER THE ISLANDS FROM THE SOUTH THIS MORNING. CURRENTLY IT APPEARS THAT THE HIGH CLOUDS WILL LINGER THROUGH THE DAY TODAY. THE INCREASE IN CLOUD COVER WILL HELP TO KEEP TEMPERATURES A FEW DEGREES COOLER STATEWIDE. CONDITIONS REMAIN QUITE STABLE...AT LEAST IN THE LOWER LEVELS. 2 AM BALLOON SOUNDINGS FROM HILO AND LIHUE SHOW THE TRADE WIND INVERSION HOVERING NEAR 5000 FEET. HOWEVER...INSTABILITY AND INCREASED MOISTURE AT THE MID LEVELS OF THE ATMOSPHERE COULD PROMOTE THE DEVELOPMENT OF AFTERNOON CLOUD BUILDUPS OVER THE HIGHER SLOPES OF MAUI AND THE BIG ISLAND. 500MB TEMPERATURES ARE RUNNING -11 TO -13 DEGREES CENTIGRADE. THIS WILL DEPEND ON THE AMOUNT OF HEATING DURING THE DAY...BUT WITH HIGH CLOUDS OVER THE AREA...EFFECTIVE INSOLATION WILL BE INHIBITED SOMEWHAT. THE INCREASED MOISTURE ALOFT HAS PROMPTED AN UPDATE TO THE ONGOING MORNING FORECAST. WEBCAMS THIS MORNING AT THE SUMMITS HAVE SHOWN A LIGHT DUSTING OF SNOW OVER THE SUMMITS OF MAUNA LOA AND MAUNA KEA. FORECAST MODELS INDICATE A DRYING TREND TO OCCUR LATER THIS EVENING SO THE THREAT OF PRECIPITATION IS EXPECTED TO WANE OVERNIGHT. THE WEAKENING FRONT TO THE NORTHWEST OF THE MAIN HAWAIIAN IS NOT EXPECTED TO HAVE MUCH EFFECT ON ISLAND WEATHER. HIGH PRESSURE DOMINATING TO THE NORTHEAST OF THE STATE WILL STRENGTHEN FURTHER...KEEPING THE FRONT AWAY. TRADES WIND SPEEDS WILL INCREASE A NOTCH THROUGH WEDNESDAY AND HOLD THROUGH THE END OF THE WEEK...AND SHOWERS WILL BE FOCUSED ON WINDWARD AND MOUNTAIN AREAS. ACCUMULATION AMOUNTS WILL REMAIN ON THE LIGHT SIDE. PREVAILING TRADES WILL CONTINUE TO BLOW VOLCANIC EMISSIONS FROM KILAUEA TO THE WEST...AWAY FROM HILO AND THE SMALLER ISLANDS...BUT KEEPING SOUTHWEST PORTIONS OF THE BIG ISLAND QUITE HAZY. BY THE END OF THE WEEKEND...FORECAST MODELS ARE SHOWING AN UPPER TROUGH TO TO AFFECT THE RIDGE ALOFT OVER THE ISLANDS AS A WEAKENING FRONT APPROACHES FROM THE NORTHWEST. IN THIS SCENARIO...WINDS FROM SUNDAY INTO NEXT TUESDAY WILL SHIFT SLIGHTLY. A SOUTHEASTERERLY COMPONENT MAINLY AROUND KAUAI WILL TRANSITION TO NEARLY EASTERLY WINDS ACROSS THE REST OF THE STATE. && MARINE... THE 1910Z QUIKSCAT PASS SHOWED MODERATE TO FRESH TRADE WINDS WITH SPEEDS IN THE 25 KT RANGE OVER THE WATERS ON THE WINDWARD SIDE OF THE ISLANDS AND THROUGH THE CHANNELS. THE SMALL CRAFT ADVISORY HAS BEEN EXPANDED TO COVER THESE ZONES. SOME ACCELERATION EFFECT AROUND THE INDIVIDUAL ISLANDS ARE PRODUCING GUSTY WINDS AROUND THE TIPS AND MAY BE BLEEDING INTO THE LEEWARD WATERS. HOWEVER COVERAGE OF THESE LOCALIZED GUSTS ARE NOT ENOUGH TO WARRANT AN ADVISORY IN THE LEEWARD WATERS OF THE WESTERN ISLANDS. THE HIGH SURF ADVISORY CONTINUES FOR SOUTH FACING SHORES. A POWERFUL STORM EAST OF NEW ZEALAND LAST WEEK PRODUCED A LARGE SOUTH SWELL WHICH WILL BE ROLLING ON SOUTH FACING SHORELINES. THE SWELL WILL CONTINUE TO BUILD THROUGH WEDNESDAY...AND CONTINUE AT ELEVATED LEVELS THROUGH THURSDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST THURSDAY FOR SOUTH FACING SHORES OF ALL HAWAIIAN ISLANDS. SMALL CRAFT ADVISORY UNTIL 6 AM HST WEDNESDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. && ELAU
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.